MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) ENDOSTAT; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) ENDOSTAT; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0622
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the returned device revealed that the glass distal tip exhibits devitrification, and is fractured.Signs of slight detritus adhesion between the distal tip and stripping location are present.The fiber was tested with hene laser fixture, the aim beam is visible at the tip.Based on the device analysis, the probable root cause of the failure is undeterminable.Review of lot 0622-21690460 dhr did not indicate any failures from final testing, which includes a beam test.Cause cannot be traced to device was assigned to this investigation.
 
Event or Problem Description
Analysis of the return device revealed a fracture on the distal tip of the fiber.There were no patient complications reported due to this event.

Brand Name
ENDOSTAT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key7824475
Report Number2937094-2018-00940
Device Sequence Number19317805
Product Code GEX
UDI-Device Identifier00878953000107
UDI-Public00878953000107
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2020
Device Model Number0010-0622
Device Catalogue Number0010-0622
Device Lot Number21690460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1